MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49866
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during attempted retrieval of a universa firm ureteral stent, stones were found attached to the stent.Repeated attempts to remove the stent with ureteral forceps were unsuccessful.Reexamination of abdominal computed tomography (ct) showed a large number of stones attached to the stent.The device was placed in (b)(6) 2020 and was being monitored via an endoscope while indwelling.The patient is pregnant and took calcium supplements.The patient was hospitalized due to the stone, and the stent has not been removed.The patient is awaiting a percutaneous nephrolithotomy.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
Event summary: as reported, during attempted retrieval of a universa firm ureteral stent, stones were found attached to the stent.Repeated attempts to remove the stent with ureteral forceps were unsuccessful.Reexamination of abdominal computed tomography (ct) showed a large number of stones attached to the stent.The device was placed in (b)(6) 2020 and was being monitored via an endoscope while indwelling.The patient is pregnant and took calcium supplements.The patient was hospitalized due to the stone, and the stent has not been removed.The patient is awaiting a percutaneous nephrolithotomy.No additional patient consequences were reported.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.The device is provided with instructions for use which provide the following precautions: ¿-a pregnant patient must be more closely monitored for possible stent encrustation due to calcium supplements.-individual variations of interaction between stents and the urinary systems are unpredictable -ureteral stent should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient`s conditions and other patient specific factors.The stent is not intended as a permanent indwelling device which not excess twelve months.¿ the ifu further states that encrustation is a potential adverse event associated with the device.Based on the available information and a clinical assessment of the event, cook has concluded that the most likely cause of this event was the encrustation of the stent, which is a known inherent risk of the device.It is also possible that the patient¿s reported use of calcium supplements further contributed to the encrustation forming on the stent.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11807322
Report Number1820334-2021-01319
Device Sequence Number17028095
Product Code FAD
UDI-Device Identifier00827002498662
UDI-Public(01)00827002498662(17)230402(10)13105128
Combination Product (Y/N)N
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberG49866
Device Catalogue NumberUFH-526
Device Lot Number13105128
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age30 YR